Napredna pretraga

Pregled bibliografske jedinice broj: 929973

“Stormy” jaundice – an unusual presentation of thyrotoxic crisis


Belančić, Andrej; Klobučar Majanović, Sanja
“Stormy” jaundice – an unusual presentation of thyrotoxic crisis // Medicina Fluminensis, 54 (2018), 1; 68-73 doi:10.21860/medflum2018_192877 (domaća recenzija, članak, ostalo)


Naslov
“Stormy” jaundice – an unusual presentation of thyrotoxic crisis

Autori
Belančić, Andrej ; Klobučar Majanović, Sanja

Izvornik
Medicina Fluminensis (1847-6864) 54 (2018), 1; 68-73

Vrsta, podvrsta i kategorija rada
Radovi u časopisima, članak, ostalo

Ključne riječi
Emergency ; hyperthyroidism ; jaundice ; thyrotoxic crisis

Sažetak
Aim: The aim was to present jaundice as the first and most remarkable presenting symptom of this extraordinary thyrotoxic crisis (TTC) case. Due to an unusual clinical presentation this case was a diagnostic dilemma and therapeutic challenge. Case report: A 34-year-old male was admitted to the Emergency Department due to fatigue, diarrhea, jaundice and subjective feeling of increased heart rate. Patient had previous history of hyperthyroidism and paroxysmal atrial fibrillation (AF), but he wasn't taking any medication. ECG revealed AF with rapid ventricular response and left ventricular hypertrophy. Laboratory findings spoke in favor of hepatocellular jaundice. Consequently, the patient was hospitalized at the Department of Gastroenterology. Subsequently arrived thyroid function test confirmed the presence of thyrotoxicosis. Thiamazole, bisoprolol, methylprednisolone, enoxaparin and metildigoxin were introduced into therapy. In further course of hospitalization patient was transferred to the Department of Cardiovascular Diseases due to development of global heart failure. The heart failure therapy was introduced. Significant clinical improvement was achieved and the patient was transferred to the Department of Endocrinology. The parameters of the liver function were improving. Doses of thiamazole were gradually decreasing during hospitalization and thyroid hormones were brought to normal values. Conclusions: TTC is extremely rare in clinical practice, but may occur in cases of unrecognized or inadequately treated hyperthyroidism. If left untreated, results with lethal outcome in 80-90% of the cases, but even if treated mortality rate exceeds 20%. Therefore, early recognition and treatment are of the utmost importance.

Izvorni jezik
Engleski

Znanstvena područja
Kliničke medicinske znanosti



POVEZANOST RADA


Ustanove
Medicinski fakultet, Rijeka,
Klinički bolnički centar Rijeka

Autor s matičnim brojem:
Sanja Klobučar-Majanović, (247484)

Časopis indeksira:


  • Scopus


Citati